Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Cure burning sensarion in vagina and arms - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi, may I answer      
Doctor :   hi
User :   What is your name Dr.?
Doctor :   Dr. XXXXXXXX here.
Doctor :   please proceed with your health query
User :   I have burning on my arms and vagina. I am seeing a GP and he could see the redness and my urologist said my vagina was raw. My gynecologist said it was yeast but the culture came back negative. I have been on an antihistamine from my GP but it is not working that well now. He just gave me a steroid cream to use but that is not working either.
Doctor :   let me read what you have typed.
Doctor :   was a vaginal swab test done to identify the infection?
User :   yes
Doctor :   do you have any other symptoms associated like itching or burning?
User :   whatever vaginal swab she did, did not show yeast, but I was not told of any infection
User :   no itching, intense burning, like an 8
Doctor :   ok. do you mean to say you rate itching and burning at 8 on a scale of 1-10 with 10 being highest?
User :   yes, but I have no itching
Doctor :   was a bacterial culture test done for you for seeing if bacterial vaginosis is there?
User :   that I don't know
Doctor :   is there any vaginal discharge associated?
User :   no, would diflucan treat bacterial vaginosis?
Doctor :   no, it is antifungal drug, it would treat fungal/yeast infections
Doctor :   may I ask you age and if you are sexually active?
User :   I am 35 and am not sexually active nor have been for 4 years or so. I am on suppression therapy Zovia for endometriosis.
Doctor :   ok.since when you are having these present symptoms?
Doctor :   how did they start?
User :   The burning on my arms and vagina started both at the same time. It has been about a month and half.
Doctor :   did the burning in arms start after starting on Zovia or Diflucan?
User :   I have been on Zovia for 3 years or so now and was having problems with itching and discomfort for the last year and a half or so. The burning just started a month and a half ago. The Diflucan was given recently when I saw the gynecologist about it and she said by looking at it it was yeast, but then the culture later came back negative. The diflucan did not seem to help.
Doctor :   ok, if the culture came back negative for yest, Diflucan will not help
User :   Understood
Doctor :   the cause for the vaginal irritation needs to be established
Doctor :   to know which treatment should be started.
Doctor :   when is your next appointment due with your gynecologist?
User :   does is relate to my arms since they started at the same time and usually burn at the same time?
Doctor :   you can discuss with her about getting a screening test done to identify th einfection
User :   I do not have an appointment with her. My GP is sending me to a dermatologist.
Doctor :   it would involve testing you for other infections like gonorrhea, chlamydia, trichomonas infection
Doctor :   it the burning is occuring at same time, then it could be realted
Doctor :   *related
User :   I have had those tests done years ago after sexual activity and they were negative and I have had no sexual activity since.
Doctor :   the visit to dermatologist will identify if there is any allergic cause
Doctor :   you should get them repeated again, since you are on treatment for endometriosis
Doctor :   may I ask what treatment has been given for endometriosis
Doctor :   ?
User :   The Zovia suppression therapy since 2006 is the only treatment.
Doctor :   the Zovia will cause alterations with the vaginal pH.
User :   I also have diagnosed SMI, but my symptoms have acted up lately. Could I have something systemic like lupus. I have a first degree relative with lupus.
Doctor :   this altered pH will cause susceptibility to infections
Doctor :   since there is family history of lupus, you should consider about getting a screening done
Doctor :   your burning could be one of the symptoms to suggest about the lupus.
User :   Who is better to do the screening, GP or rheumatologist?
Doctor :   rheumatologist
Doctor :   or your dermatologist could also identify it
Doctor :   with the screening tests
User :   Is there other treatment to get me through to my dermatologist appointment since I am in such discomfort?
Doctor :   is it possible to request urgent appointment? if yes then take it ASAP, if not then visit the ER (emergency room)
Doctor :   since you rate the burning at 8, it should not be ignored
Doctor :   give detailed family history about the lupus, and request for screening tests
Doctor :   along with repeat tests for vaginal irritation to rule out infections as suggested above.
Doctor :   have you followed what I have said?
User :   hold on sir
Doctor :   yes, please proceed
User :   Does this sound psychosomatic to you?
Doctor :   not exactly, i would first try to find any real cause associated
Doctor :   if all your investigations come back negative
Doctor :   then it could be suspected
Doctor :   otherwise I would not suspect psychosomatic cause.
User :   Is an antihistamine the only help right now?
Doctor :   antihistamine will help to control the burning temporarily, not the cause for burning
User :   I also wanted to add I have interstitial cystitis of my bladder, which flared up before the burning and I am supposed to have a procedure done, but I am burning so much, I am afraid to go ahead with a procedure. My urethra was sore for months after my last hydrodistention.
Doctor :   i would suggest you to go ahead with the procedure done soon, the cystitis flare up can affect the vagina too since it is close to urethral opening
Doctor :   leading to infection and burning in vagina
User :   But IC wouldn't cause my arm burning correct?
Doctor :   yes, it would not cause the arm burning, it could be more related to either an allergy or the lupus
User :   What is the best way to let a doctor know you need to get in to see them ASAP?
User :   Specialists are always booked.
Doctor :   tell them the severity and intolerance of symptoms and that the prescribed medications are not working.
Doctor :   or else best will be to go to the ER, and get a specialist to see you there
User :   Thank you Dr. xxxx, I appreciate your time.
Doctor :   is there anything else you would like to ask me?
User :   It could always be worse right?
Doctor :   may not be, but finding out the exact cause earlier could help in avoiding serious complications
Doctor :   thanks for consulting me. bye for now. do get back to me if you have further queries.
Doctor :   all the best for your further treatment.
User :   How do I get back to you Dr. xxxx?
Doctor :   you can come on live chat and ask for me
User :   Sounds good. Thank you.
Doctor :   I am available between 9 AM -4 PM (IST)
User :   IST? sir
Doctor :   IST=Indian Standard time or GMT +5:30 hours
Doctor :   or depending upon your location
Doctor :   you can calculate the time zone
User :   Alright. Thank you.
Doctor :   thanks for consulting me. bye for now.
User :   Bye Dr. xxxx
Doctor :   Bye xxxx
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor